Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 347, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 31, 2021, 8:28 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 8:28 AM CDT (13:28 UTC)
- Expired
- Aug 31, 2021, 10:00 AM CDT
- In force
- 92 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
438
WHUS54 KMOB 311328
SMWMOB
GMZ655-670-675-311500-
/O.NEW.KMOB.MA.W.0347.210831T1328Z-210831T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
828 AM CDT Tue Aug 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1000 AM CDT.
* At 827 AM CDT, strong thunderstorms capable of producing
waterspouts were located along a line extending from near Oriskany
Reef to 35 nm south of Pensacola Beach to 45 nm south of Gulf
Shores Beach, moving east at 35 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Okaloosa Deep Water Reef and Oriskany Reef.
LAT...LON 2943 8766 2976 8732 2997 8728 2999 8718
3006 8719 3016 8715 3028 8639 2942 8641
TIME...MOT...LOC 1327Z 255DEG 36KT 3005 8708 2974 8716 2952 8745
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$1 follow-up statement
848
FZUS74 KMOB 311419
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
919 AM CDT Tue Aug 31 2021
GMZ655-670-675-311500-
/O.CON.KMOB.MA.W.0347.000000T0000Z-210831T1500Z/
919 AM CDT Tue Aug 31 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 919 AM CDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 12 nm southeast of East Pass
At Destin to 12 nm northwest of Okaloosa Deep Water Reef to 14 nm
south of Oriskany Reef to 48 nm south of Gulf Shores Beach, moving
east at 50 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Okaloosa Deep Water Reef.
LAT...LON 2943 8766 2976 8732 2998 8698 3013 8697
3020 8691 3028 8639 2942 8641
TIME...MOT...LOC 1419Z 254DEG 49KT 3021 8638 3008 8672 2980 8697 2946
8749
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 31, 6:56 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 31, 6:56 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
656 AM CDT Tue Aug 31 2021
.UPDATE...Will be updating at 7 am for the expiration of the
expiration of the High Surf Warning which will be replaced by a
High Surf Advisory through the rest of the day. Will also be
making minor adjustments to pops this morning based on the latest
trends. /29
&&
.AVIATION...
12Z issuance...Numerous to widespread showers and a few storms
mainly east of I-65 will shift gradually eastward out of the area,
with isolated to potentially scattered showers and storms
otherwise possible through the evening hours. Dry conditions are
expected overnight over interior areas while a generally small
chance for rain continues near the coast. Southwest winds 10 to 20
knots become west to southwest 10 to 15 knots later in the
afternoon, then become a light westerly flow overnight.
Predominately IFR to MVFR ceilings improve to VFR conditions from
west to east through the day. /29
&&
.PREV DISCUSSION... /issued 524 AM CDT Tue Aug 31 2021/
NEAR TERM UPDATE /Now Through Wednesday/...Tropical Depression
Ida over northeast Mississippi continues to gradually weaken while
lifting off to the northeast states through the period, with an
upper trof meanwhile evolving over the eastern states. Have
continued with likely to categorical pops this morning along and east
of I-65 with lower pops further west, then during the day pops
taper off to slight chance to chance pops as the best low level
convergent bands associated with Ida weaken. Will continue with a
Flash Flood Watch generally along and east of I-65 through this
morning, after which rainfall amounts should diminish sufficiently
over the eastern portions of the area to bring an end to the
threat of flash flooding. A Wind Advisory continues in this same
general area through mid morning after which the gusty
southwesterly flow will subside sufficiently. A Coastal Flood
Warning continues for the Alabama coast and a Coastal Flood
Advisory continues for the western Florida panhandle until 10 0am
this morning, after which water level should lessen to allow these
products to expire. That said, will need to monitor in case an
extension of a coastal flood advisory may be needed through the
early afternoon hours. A High Risk of rip currents remains in
effect through the period. A High Surf Warning remains in effect
until 7 am this morning, and will need to assess to see if a High
Surf Advisory may be required for the remainder of the morning
depending upon how quickly surf heights subside. For Wednesday,
somewhat drier deep layer air will have moved into the area, with
precipitable water values around 1.5 inches, and a surface trof
will have earlier progresses southward through much of the area.
The surface trof looks to linger over the southern portion of the
area during the afternoon which will support chance to good chance
pops in this portion. Not clear on how much convection may manage
to develop further inland but have opted to stay with chance pops
for now. Highs today range from the lower 80s well inland to
mostly mid 80s elsewhere, then highs on Wednesday will be in the
upper 80s to lower 90s. Lows tonight range from around 70 well
inland to the mid 70s at the coast. /29
SHORT TERM /Wednesday night Through Thursday night/...An upper
trof over the easternmost states shifts off into the western
Atlantic during the period allowing for a broad upper ridge over
the southern and central Plains to build into the region. A
surface trof located over the southern portion of the area shifts
into the northern Gulf later Wednesday night, and remains near this
portion as a surface ridge builds into the the eastern states.
This pattern allows for progressively drier air to flow into the
region with precipitable water values dropping to around 1 inch by
Thursday night. Will have slight chance to chance pops near the
coast Wednesday night due to the presence of the surface trof,
then slight chance pops continue mainly over the coastal counties
on Thursday as a weak sea breeze may develop, then dry conditions
are expected over the entire area Thursday night. Lows Wednesday
night range from the upper 60s well inland to the lower 70s
elsewhere. Highs on Thursday range from the mid 80s to the lower
90s. Lows Thursday night will be cooler than we have seen in some
time, and range from the lower 60s well inland to near 70 at the
immediate coast. A high risk of rip currents will be in effect
Wednesday night, after which a moderate risk is expected. /29
EXTENDED TERM /Friday Through Monday/...A broad upper ridge in
place from the southern/central Plains to across the southeast
states weakens and retreats from the region through the period as
an amplifying upper trof progresses across the northern Plains
and into the eastern states. A surface low associated with the
upper trof passes well north of the region and brings a trailing
cold front into the region likely by Monday. Dry conditions are
expected over the forecast area Friday then slight chance pops
return to the southern portion of the area for Saturday and Sunday
then slight chance to chance pops follow for Monday as the weak
frontal boundary moves into the area. /29
MARINE...Strong southwesterly winds become a moderate westerly
flow on Wednesday with seas meanwhile slowly subsiding. A light
northwesterly flow follows for Thursday then gradually switches to
an easterly flow on Saturday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until noon CDT today for ALZ054>060-261>266.
Wind Advisory until 10 AM CDT this morning for ALZ054>060-
261>266.
Coastal Flood Advisory until 1 PM CDT this afternoon for
ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Advisory until 6 PM CDT this evening for ALZ265-266.
High Surf Warning until 7 AM CDT this morning for ALZ265-266.
FL...Flash Flood Watch until noon CDT today for FLZ201>206.
Wind Advisory until 10 AM CDT this morning for FLZ201>206.
Coastal Flood Advisory until 1 PM CDT this afternoon for FLZ202-
204-206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Advisory until 6 PM CDT this evening for FLZ202-204-
206.
High Surf Warning until 7 AM CDT this morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ634>636-650-
670.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ655-675.
Small Craft Advisory until 7 PM CDT this evening for GMZ630>633.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:22 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 30, 11:27 PM CDT | Tornado Warning | MOB | Mobile | 13 min |
| Aug 31, 1:18 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 6 hr |
| Aug 31, 3:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 4 hr |
| Aug 31, 3:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 31, 4:21 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 31, 4:41 AM CDT | Special Marine Warning | MOB | 34 min | |
| Aug 31, 4:52 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| Aug 31, 5:12 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 31, 5:17 AM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 31, 5:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 5:46 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 44 min |
| Aug 31, 6:04 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 12 hr |
| Aug 31, 6:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 31, 6:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 6:51 AM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 31, 7:09 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 6 hr |
| Aug 31, 7:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 31, 8:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 31, 9:08 AM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 31, 7:14 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Aug 31, 7:57 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.